Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 193, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 12, 2009, 7:57 PM CDT for Giles County, Lawrence County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2009, 7:57 PM CDT (00:57 UTC)
- Expired
- Jun 12, 2009, 8:21 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Giles County, TN, Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 108 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 5:54 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.0 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 251 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1650 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 7:32 PM CDT, 25 minutes earlier.
Area forecast discussion, Jun 12, 7:32 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 732 PM CDT FRI JUN 12 2009 .MESOSCALE UPDATE... UPDATED ZONES TO REFLECT SEVERE THUNDERSTORM WATCH NUMBER 393 VALID UNTIL MIDNIGHT. NORTHERN FRINGES OF MCS COMPLEX MOVING INTO SOUTHWESTERN PORTIONS OF MID STATE. LIFTED INDICES -2 TO -3 WITH WITH CAPES APPROACHING 1100 J/KG ACROSS SOUTHERN BENTON... PERRY...AND WAYNE COUNTIES. KOHX 00Z SOUNDING SHOWING SEVERE CONVECTION SHOULD REMAIN IN THE WATCH AREA. BEST LIGHTNING ACTIVITY REMAINS ACROSS THE SOUTHWESTERN COUNTIES OF GILES...LAWRENCE...AND WAYNE. && .PREV DISCUSSION... /ISSUED 207 PM CDT FRI JUN 12 2009/ DISCUSSION...SURFACE MAP AT 18Z SHOWS QUASI-STATIONARY FRONT STRETCHED ACROSS THE TENNESSEE VALLEY, WITH SCT-BKN CUMULIFORM DECK COVERING MIDDLE TENNESSEE. TEMPERATURES HAVE WARMED INTO THE 80S MOST AREAS AROUND THE MID STATE, WITH SOME 70S STILL IN THE NORTH AND ALONG THE PLATEAU. MCS NOW PUSHING ACROSS ARKANSAS, AND IS EXPECTED TO TRACK ACROSS WEST TENNESSEE EARLY THIS EVENING, AND ACROSS THE TENNESSEE RIVER AROUND 02Z. ATMOSPHERIC MODELS SHOW THE FRONT GRADUALLY WASHING OUT AS AN UPPER RIDGE BUILDS OVER THE SOUTHERN PLAINS, WHICH WILL PRODUCE A NORTHWEST FLOW ALOFT DURING THE WEEKEND, WHICH SHOULD INCREASE THE MID-LEVEL INSTABILITY ACROSS MIDDLE TENNESSEE. MODELS ALSO SHOW AN 850 MB SHORTWAVE DEVELOPING ACROSS MIDDLE TENNESSEE BY SUNDAY, WHICH WILL PROVIDE THE FOCUS FOR ISOLATED OR SCATTERED CONVECTION FOR AT LEAST THE FIRST PART OF THE WEEK. AT THE SURFACE, MEANWHILE, WERE NOT SEEING THE TYPICAL BERMUDA HIGH PATTERN ESTABLISH ITSELF ANYTIME DURING THE NEXT WEEK, SO OUR WEATHER WILL BE DETERMINED MORE BY LOWER- AND MID-LEVEL FEATURES THAN BY ANY SURFACE SYSTEMS. LATEST CONVECTIVE OUTLOOKS FROM THE SPC SHOW SLIGHT RISK AREA COVERING ALL OF MIDDLE TENNESSEE TODAY AND TONIGHT, WITH A MODERATE AREA BUMPING AGAINST OUR SOUTHWEST CORNER. FOR DAY TWO, THE SLIGHT RISK AREA COVERS ALL OF MIDDLE TENNESSEE EXCEPT THE UPPER PLATEAU, AND THE DAY 3 PRODUCT PLACES JUST OUR NORTHWEST COUNTIES IN THE SLIGHT RISK AREA. MEANWHILE, LOOK FOR TEMPERATURES TO REMAIN CLOSE TO NORMAL VALUES FOR THIS TIME OF YEAR. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31/JBW
Hazardous weather outlook, Jun 12, 5:27 AM CDT, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 527 AM CDT FRI JUN 12 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-131030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 527 AM CDT FRI JUN 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG STORMS ARE POSSIBLE THIS AFTERNOON...BUT THE SLIGHT RISK FOR SEVERE WEATHER WILL LIKELY HOLD OFF UNTIL LATE TONIGHT WHEN A CONVECTIVE COMPLEX FROM THE WEST POSSIBLY MOVES INTO MIDDLE TENNESSEE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER SLIGHT RISK EXISTS FOR SATURDAY...AGAIN WITH THE SAME CONVECTIVE COMPLEX POSSIBLY MOVING ACROSS FROM THE WEST. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. 17/MAG
In the hours before
Local storm report, Jun 12, 2:43 PM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
243 PM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND DMG JAMESTOWN 36.43N 84.94W
06/11/2009 FENTRESS TN LAW ENFORCEMENT
SMALL TREES DOWN COUNTY WIDE.
1120 PM TSTM WND DMG MCMINNVILLE 35.69N 85.78W
06/11/2009 WARREN TN LAW ENFORCEMENT
MINOR POWER OUTAGES COUNTY WIDE.
&&
CGANTThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:28 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Wayne | 32 min |
| Jun 12, 8:06 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.